MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXPEDIUM SPINE SYSTEM SI POLYAXIAL SCREW 5.5 X 7 X 40MM; ORTHOSIS, SPONDYLOLISTHESIS SPINAL FIXATION

MEDOS INTERNATIONAL SàRL CH EXPEDIUM SPINE SYSTEM SI POLYAXIAL SCREW 5.5 X 7 X 40MM; ORTHOSIS, SPONDYLOLISTHESIS SPINAL FIXATION
Model Number 179712740
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2022, the patient underwent a revision surgery for adjacent segment disease (asd).When a setscrew and a rod at l3 right were removed, it was found that the screw had broken off.A fragment(s) was removed from the lesion, and the rest of the procedure was completed less than thirty (30) minute surgical delay.The surgeon noted that the bone fusion where a cage was deployed had not been completed.This report involves one (1) screw.This is report 1 of 1 for (b)(4).This product complaint, (b)(4), is related to (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: additional device product codes: kwq, kwp, mni, nkb, and osh.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9 h3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the si polyaxl screw 7 x 40mm was broken.The head was separated from the screw's body.In addition, there were some broken threads at the screw's body.No other anomalies were noted.A dimensional inspection was unable to be performed due to the post-manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.A manufacturing record evaluation was performed for the finished device [161724] number, and no non-conformances were identified.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of si polyaxl screw 7 x 40mm would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: a manufacturing record evaluation was performed for the finished device product code: 179712740 lot number: 161724 it was electronically reviewed and no non-conformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 16.10.2017 qty: (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM SPINE SYSTEM SI POLYAXIAL SCREW 5.5 X 7 X 40MM
Common Device Name
ORTHOSIS, SPONDYLOLISTHESIS SPINAL FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS SARL TOLLER SPINE
chemin blanc 38
le locle
SZ  
Manufacturer Contact
kara ditty-bovard
chemin-blanc 38
le locle 02400
SZ   02400
6103142063
MDR Report Key13723991
Report Number1526439-2022-00379
Device Sequence Number12258573
Product Code MNH
UDI-Device Identifier10705034067896
UDI-Public(01)10705034067896
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179712740
Device Catalogue Number179712740
Device Lot Number161724
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/09/2022
Supplement Date Received by Manufacturer03/14/2022
03/16/2022
Initial Report FDA Received Date03/10/2022
Supplement Report FDA Received Date03/17/2022
04/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - CAGE/SPACERS; UNK - LOCKING/SET SCREWS: EXPEDIUM; UNK - RODS: EXPEDIUM
Patient Age72 YR
Patient SexFemale